MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 71692814
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a trauma surgery, the meta-nail tibial was used with sureshot and insertion of the probe attempted after proximal locking.After the probe would not progress with force, the issue was identified and proximal screws retracted.Distal locking was done using sureshot and worked as expected but when removing the probe, the distal end remained within the nail in the patient and may come in contact with body fluids given that not all holes have been filled.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation conducted and no relevant supporting clinical information has been provided to assist with a clinical investigation, and there is no report of the patient's current condition.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
SURESHOT META STANDARD DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7513460
Report Number1020279-2018-00931
Device Sequence Number16776095
Product Code OLO
UDI-Device Identifier03596010648143
UDI-Public03596010648143
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71692814
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2018
Supplement Date Received by Manufacturer04/29/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;